Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 335, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2008, 12:04 PM CDT for Marion County, Ralls County, Missouri; Adams County, Pike County, Illinois. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 12:04 PM CDT (17:04 UTC)
- Expired
- Jun 27, 2008, 1:00 PM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:08 PM CDT | TSTM WND GST 50 | Hannibal, MO | |
| Jun 27, 12:21 PM CDT | TORNADO | 1 S Hull, IL | BRIEF TOUCHDOWN. |
| Jun 27, 12:37 PM CDT | HAIL 0.75 | Plainville, IL | PENNY SIZE HAIL AND 50 MPH WIND GUSTS OBSERVED. |
| Jun 27, 12:43 PM CDT | TSTM WND GST 60 | 7 E Liberty, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 271704 SVRLSX ILC001-149-MOC127-173-271800- /O.NEW.KLSX.SV.W.0335.080627T1704Z-080627T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST MISSOURI RALLS COUNTY IN NORTHEAST MISSOURI ADAMS COUNTY IN WEST CENTRAL ILLINOIS PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 100 PM CDT * AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PAYSON TO SPAULDING...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF QUINCY TO 8 MILES SOUTHWEST OF HANNIBAL...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HANNIBAL... FALL CREEK... PAYSON... CLAYTON... BARRY... BEVERLY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4008 9092 3965 9093 3960 9158 3995 9136 TIME...MOT...LOC 1704Z 246DEG 31KT 3991 9130 3965 9149 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:55 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 27, 6:55 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 AM CDT FRI JUN 27 2008 .DISCUSSION... /510 AM CDT FRI JUN 27 2008/ MODELS IN DECENT AGREEMENT ON MID LEVEL AND SFC MASS FIELDS OVER THE NEXT FEW DAYS...WITH H500 LO DROPPING SEWD FROM SCNTRL CANADA INTO THE UPR MS VALLEY LATE TONIGHT AND INTO THE WRN GRTLKS REGION BY LATE SATURDAY. THIS WILL HAVE AN IMPACT ON OUR FA...WITH ZONAL FLOW TRANSITIONING TO NWLY DURING SATURDAY NIGHT...AND GOING FROM SMALL BUT POTENT DISTURBANCES FLOATING THRU FROM TIME TO TIME TO KICK UP CONVECTION TO A MORE ORGANIZED INDUCED VORT LOBES FROM DEEPENING MID LEVEL LO TO OUR NE BY LATER THIS WEEKEND. AT THE SURFACE...FA TO REMAIN IN THE WARM SECTOR THRU THIS EVENING BEFORE A SLOW MOVING CDFNT SLIDES THRU LATE TONIGHT AND SATURDAY. A WEAK TROF WILL THEN MOVE THRU MAINLY THE NERN FA ON SUNDAY BEFORE A RIDGE OF HI PRES MOVES IN FOR EARLY NEXT WEEK. ABUNDANT MOISTURE AND INSTABILITY WILL EXIST IN THE AIRMASS AHEAD OF THE SLOW MOVING CDFNT...WITH PWATS HOVERING AROUND 1.85 INCHES WHICH IS ABOUT TWO STANDARD DEVIATIONS ABOVE NORMAL FOR LATE JUNE. K INDICES ALSO WILL BE RATHER HIGH...IN THE UPPER 30S...WITH STEEP MID LEVEL LAPSE RATES EXPECTED. CONVECTION THRU SATURDAY WILL HAVE ACCESS TO THE MEANS TO QUICKLY STRENGTHEN TO SEVERE LIMITS AND BE ABLE TO DROP RAIN IN AN EFFICIENT MANNER. THE MAIN FOCAL POINTS FOR TSRA THIS MORNING ARE BASED ON MOISTURE CONVERGENCE BETWEEN H925 AND H850 OVER THE MS RIVER...BUT THIS IS EXPECTED TO EVOLVE FURTHER SWWD FOR A PERIOD EARLY THIS MORNING BEFORE FINALLY SHOVING OFF TO THE E. HEADING INTO THIS AFTERNOON... WHILE NUMEROUS OLD BOUNDARIES MAY BE ENOUGH TO OVERCOME THE MINIMAL CINH OVER MUCH OF THE FA...THE MAIN FOCUS WILL SHIFT TO THE NWRN CORNER OF THE FA NEAR THE CDFNT...AS WELL AS TOWARD THE NRN FA ANYWAY...WITH EXPECTED TRACK OF OLD MCV TO MAKE SOME SORT OF IMPACT THERE. TSRA WILL THEN INCREASE THIS EVENING AS THEY SLIDE SEWD WITH CDFNT...AND CERTAINLY HAVE POTENTIAL TO DROP LOCALLY HEAVY RAINFALL GIVEN HI MOISTURE CONTENT OF ATMOSPHERE. NOT READY TO ISSUE FFA YET...AND THIS IS PRIMARILY DUE TO THE UNCERTAINTY OF WHAT THE MORNING CONVECTION WILL DO TO SET THINGS UP...AND HOW WELL THE ATMOSPHERE WILL DESTABILIZE THIS AFTN OVER NRN MO IN ADVANCE OF MCV IF MORNING CONVECTION REALLY BLOSSOMS. THIS ALL COULD ULTIMATELY AFFECT TONIGHT/S FORECAST AS WELL...SO WILL DEFER TO THE DAY SHIFT TO GET A BETTER HANDLE ON THINGS. BETTER RAIN CHANCES THEN SHIFT TO THE SRN FA ON SATURDAY...AND WHILE IT APPEARS MOST OF THE RAIN SHOULD EXIT BY LATE MORNING...A SLOW DOWN ON THE CDFNT/S ALREADY SLOW SWD PROGRESS APPEARS IN THE OFFING...AND SO LEFT IN A SMALL PCPN PROB THRU THE AFTERNOON HRS IN THE FAR SRN FA. A PAIR OF VORT LOBES ROTATING AROUND THE BACKSIDE OF THE UPPER LO OVER THE GREAT LAKES ON SUNDAY...ESPECIALLY DURING THE AFTN HRS... MAY BE ABLE TO KICK OFF WDLY SCT SHRA...ESPECIALLY N AND E OF KSTL. TES && .AVIATION... /644 AM CDT FRI JUN 27 2008/ FOR THE 12Z TAFS... PRIMARY CONCERN FOR AVIATORS OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS. MODEL GUIDANCE HAS BEEN POOR AT BEST FOR THE PAST COUPLE OF DAYS IN BOTH TIMING AND PLACEMENT OF CONVECTION. THEREFORE I HAVE LITTLE CONFIDENCE IN ANY OF THIS MORNINGS GUIDANCE. GENERALLY...I THINK THAT THE ONGOING STORMS OVER THE AREA AT THIS TIME WILL WEAKEN AND DISSIPATE THROUGH 14Z...BUT THAT THE OUTFLOW BOUNDARY FROM THE WEAKENING STORMS OVER WESTERN MISSOURI WILL SLIDE ACROSS THE BI-STATE AREA PROVIDING A FOCUS FOR CONVECTION THIS AFTERNOON. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON SHOULD COINCIDE WITH MAXIMUM HEATING...BETWEEN 18Z AND 22Z. THE NEXT SHOT FOR STORMS WILL COME DURING THE EVENING. A COLD FRONT WILL BEGIN PUSHING SOUTHEAST INTO MISSOURI AND STORMS WILL FIRE AHEAD OF THE FRONT. AGAIN...I HAVE LITTLE FAITH IN THE MODEL GUIDANCE FOR WHEN THESE STORMS WILL FIRE...OR HOW LONG THEY WILL PERSIST. HOWEVER...MID EVENING INTO THE OVERNIGHT HOURS APPEARS TO BE THE BEST TIME FOR STORM DEVELOPMENT AHEAD OF THE FRONT AND COINCIDING WITH THE PASSAGE OF A MID/UPPER LEVEL SHORTWAVE TROF. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS AND SOUTH-SOUTHWEST FLOW TO PREVAIL OUTSIDE OF ACTIVE THUNDERSTORMS AHEAD OF THE COLD FRONT. CARNEY && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LINCOLN. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 4:25 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH CHANCES INCREASING HEADING INTO LATE AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED...ESPECIALLY TONIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH AND EAST OF ST. LOUIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE AFTERNOON AND TONIGHT FOR AREAS NORTH AND WEST OF ST. LOUIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:35 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Washington | 25 min |
| Jun 26, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 37 min |
| Jun 27, 5:51 AM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Jun 27, 11:43 AM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 34 min |
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| Jun 27, 12:31 PM CDT | Tornado Warning | LSX | Adams, Pike | 29 min |
| Jun 27, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| Jun 27, 1:22 PM CDT | Tornado Warning | LSX | Greene, Pike | 23 min |
| Jun 27, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 27 min |
| Jun 27, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 45 min |
| Jun 27, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 27 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 33 min |
| Jun 27, 3:45 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 48 min |
| Jun 27, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 48 min |
| Jun 27, 4:31 PM CDT | Tornado Warning | LSX | Fayette | 29 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 30 min |
| Jun 27, 4:59 PM CDT | Tornado Warning | LSX | Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.